Increase in visceral adipose tissue in a woman living with HIV after introduction of integrase strand transfer inhibitor

Daniela Piacentini, Massimiliano Lanzafame, Sebastiano Rizzardo, Sheila Chiesi, Emanuela Lattuada, Sara Mehrabi, Giulia Zamboni, Romualdo Mazzi, Evelina Tacconelli, Sandro Vento

Research output: Contribution to journalArticlepeer-review

Abstract

Integrase strand transfer inhibitors (INSTIs) are a class of antiretroviral drugs with high virologic efficacy and excellent tolerability. Recent evidence showed a possible link of dolutegravir-based regimens with weight gain, and a relationship between raltegravir use and changes in adipose tissue density and metabolic abnormalities, with an increased cardiovascular risk, has been suggested. We describe a case where dolutegravir monotherapy led to a decrease in adipose tissue density.

Original languageEnglish
Pages (from-to)1407-1410
Number of pages4
JournalInternational Journal of STD and AIDS
Volume31
Issue number14
DOIs
Publication statusPublished - Dec 2020

Keywords

  • HIV
  • adipose tissue density
  • dolutegravir
  • integrase strand transfer inhibitor
  • weight gain

ASJC Scopus subject areas

  • Dermatology
  • Public Health, Environmental and Occupational Health
  • Pharmacology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Increase in visceral adipose tissue in a woman living with HIV after introduction of integrase strand transfer inhibitor'. Together they form a unique fingerprint.

Cite this